Texas, 2008Tornado and Flash Flooding in Texas, October 6, 2008
October 6, 2008 · NWS FWD · 18 events in 8 counties and zones
A large upper level low moved through the Texas panhandle and triggered several rounds of thunderstorms over north Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level low moved through the Texas panhandle and triggered several rounds of thunderstorms over north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 5, 10:57 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 5, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 PM CDT SUN OCT 5 2008
.AVIATION...
A LARGE BAND OF SHOWERS AND THUNDERSTORMS WILL TRACK EAST ACROSS
NORTH TEXAS OVERNIGHT. THIS ACTIVITY SHOULD APPROACH THE
METROPLEX TAF SITES 10-12Z...LOWERING CEILINGS TO BKN-OVC015 AND
VSBYS TO 1-3SM. AFTER THIS FIRST BAND MOVES THROUGH...WE WILL SEE
ADDITIONAL CHANCES OF RAIN/THUNDERSTORMS OFF AND ON THROUGH
MONDAY EVENING. HAVE SHOWN A IMPROVEMENT TO MVFR DURING THE
AFTERNOON BUT THIS WILL EASILY GOING BACK DOWN TO MVFR IN
PRECIPITATION.
58
&&
.UPDATE...
AREA OF PRECIP TO OUR WEST SHOULD BEGIN TO AFFECT OUR WESTERN
COUNTIES NEAR OR JUST AFTER 06Z. AS A RESULT...HAVE CONFINED POPS
TO ALONG AND WEST OF A GOLDTHWAITE TO GAINESVILLE LINE THROUGH
06Z. NO OTHER SIGNIFICANT UPDATES.
SCHULTZ
&&
.PREV DISCUSSION... /ISSUED 239 PM CDT SUN OCT 5 2008/
NORTH TEXAS IS IN FOR A CHANGE IN THE WEATHER OVER THE NEXT 36
HOURS AS A UPPER LEVEL TROUGH MOVES EASTWARD ACROSS THE REGION.
THE TROUGH WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS ALONG
WITH ABUNDANT CLOUD COVER. WE EXPECT THE ACTIVITY CURRENTLY IN
WEST TEXAS TO TRANSLATE EASTWARD THROUGH THE EVENING AND REACH THE
NORTHWEST ZONES OF NORTH TEXAS BY MID TO LATE EVENING. SHOWERS AND
STORMS SHOULD REACH THE INTERSTATE 35 CORRIDOR NEAR OR A COUPLE OF
HOURS AFTER SUNRISE WITH OFF AND ON ACTIVITY EXPECTED THROUGH
MONDAY AFTERNOON. A FEW STORMS COULD BECOME SEVERE MONDAY
AFTERNOON/EVENING...ESPECIALLY IN THE SOUTHEAST ZONES WHERE THE
BEST INSTABILITY WILL RESIDE.
RAIN AND THUNDERSTORM CHANCES WILL CONTINUE MONDAY NIGHT WHEN A
COLD FRONT ENTERS INTO THE REGION. THE FRONT WILL MOVE INTO SOUTH
TEXAS BY TUESDAY AFTERNOON AND POST FRONTAL SHOWERS SHOULD END
QUICKLY FROM WEST TO EAST.
THE REMAINDER OF THE WEEK WILL BE DRY AND SEASONAL AS HIGH
PRESSURE BUILDS BACK OVER NORTH TEXAS. LOW LEVEL MOISTURE WILL BE
ON THE INCREASE LATE IN THE WEEK AHEAD OF ANOTHER DEVELOPING LOW
PRESSURE SYSTEM. THE EXTENDED MODELS STILL INDICATE ANOTHER CHANCE
FOR RAIN SATURDAY THROUGH SUNDAY...ALTHOUGH THERE ARE SOME TIMING
DISCREPANCIES. FOR NOW WILL KEEP ONLY LOW RAIN CHANCES IN.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 70 84 65 82 56 / 30 80 60 20 10
WACO, TX 72 87 67 86 58 / 20 60 70 30 10
PARIS, TX 66 80 62 79 54 / 20 80 80 30 10
DENTON, TX 70 84 61 82 54 / 40 80 50 20 10
MCKINNEY, TX 68 83 61 79 52 / 20 80 70 20 10
DALLAS, TX 69 82 64 81 57 / 30 80 60 20 10
TERRELL, TX 68 85 66 82 56 / 20 70 80 30 10
CORSICANA, TX 69 85 65 82 56 / 20 70 80 30 10
TEMPLE, TX 71 88 66 86 57 / 20 60 70 30 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/
Hazardous weather outlook, Oct 5, 8:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT SUN OCT 5 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
900 PM CDT SUN OCT 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF A GAINESVILLE TO
GOLDTHWAITE LINE AFTER MIDNIGHT. CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN HAZARD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
AFTERNOON. FORECAST INSTABILITY AND WINDS INDICATE THAT SOME
STORMS MAY BECOME MARGINALLY SEVERE MONDAY AFTERNOON AND EVENING.
THUNDERSTORM CHANCES WILL RETURN TO ALL OF NORTH TEXAS SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Event by event
9 thunderstorm wind, 5 hail, 2 flash flood, 1 lightning, 1 tornado. Local standard time, as filed.
Lightning, Eastland
- When
- October 6, 12:00 AM CST
- Where
- Eastland County, Eastland
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.400, -98.820
Lightning struck a building as a line of thunderstorms moved through Eastland. A 3-foot tall concrete staute on a roof was struck by lightning and fell onto a lower part of the building causing more damage. The debris landed on Main Street.
Thunderstorm Wind, Comanche
- When
- October 6, 3:20 PM CST
- Where
- Comanche County, 1.17 mi E of Comanche
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -98.600
Large tree limbs were blown onto vehicles and power lines. A large tree was blown down at the intersection of College Avenue and North Lane Street.
Thunderstorm Wind, Bosque
- When
- October 6, 5:28 PM CST
- Where
- Bosque County, Walnut Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.070, -97.750
The roof of a porch was blown off.
Thunderstorm Wind, Limestone
- When
- October 6, 5:52 PM CST
- Where
- Limestone County, 2.72 mi NW of Forest Glade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.680, -96.550
Wind gusts up to 60 MPH were reported flowing into a storm west of Mexia.
Flash Flood, Limestone
- When
- October 6, 6:00 PM CST to 8:00 PM CST
- Where
- Limestone County, 2.45 mi NNE of Mexia to 2.76 mi NNE of Mexia
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.712, -96.482
The intersection of North Ross Avenue and Highway 14 was flooded and had to be barricaded.
Thunderstorm Wind, Limestone
- When
- October 6, 6:46 PM CST
- Where
- Limestone County, 2.31 mi NNW of Forest Glade
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 31.678, -96.542
Large limbs were blown into roadways west of Mexia.
Hail, Erath
- When
- October 6, 7:20 PM CST
- Where
- Erath County, 1 mi S of Dublin
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.066, -98.330
Golfball-size hail was reported on the south side of town.
Thunderstorm Wind, Anderson
- When
- October 6, 7:22 PM CST to 7:27 PM CST
- Where
- Anderson County, 3.31 mi WNW of Tennessee Colony to 2.46 mi NW of Tennessee Colony
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 31.846, -95.903
A tower was damaged at a prison and an eighteen wheeler tractor-trailer was blown over. On FM 321, four houses had shingles missing, two sheds were damaged, and numerous trees had been blown down and some had their tops sheared off. Power lines were downed by trees and large limbs.
Hail, Anderson
- When
- October 6, 7:25 PM CST
- Where
- Anderson County, 1.84 mi ENE of Tennessee Colony
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.841, -95.821
Hail as large as hen eggs was reported. The hail broke siding off a home and damaged trim around windows.
Thunderstorm Wind, Anderson
- When
- October 6, 7:28 PM CST
- Where
- Anderson County, 3.63 mi SW of Montalba
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 31.840, -95.740
A 70 MPH wind gust was measured in Tennessee Colony.
Hail, Anderson
- When
- October 6, 7:28 PM CST
- Where
- Anderson County, Tennessee Colony
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.830, -95.850
Quarter-size hail was reported.
Tornado, Anderson
- When
- October 6, 7:29 PM CST to 7:42 PM CST
- Where
- Anderson County, 1.5 mi NW of Tennessee Colony to 1.89 mi W of Montalba
- Rating
- EF0
- Path length
- 6.95 mi
- Path width
- 50 yd
- Property damage
- $55,000
- Reported by
- Emergency Manager
- Coordinates
- 31.846, -95.868
A tornado touched down just west of Tennessee Colony and moved towards Montalba. A metal roof was removed from a mobile home on FM 2709 and a barn was heavily damaged. Numerous trees were twisted and broken with their leaves stripped off. On Highway 287, a mobile home was damaged and a huge tree was felled, damaging a carport and two vehicles. Shingles were also missing from roofs in this area. A barn east of Highway 287 was blown down. In Montalba, trees and power lines were downed.
Hail, Robertson
- When
- October 6, 7:31 PM CST
- Where
- Robertson County, 3.8 mi ENE of Bald Prairie
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.240, -96.360
Golfball-size hail reported west of Marquez.
Hail, Anderson
- When
- October 6, 7:45 PM CST
- Where
- Anderson County, 1.76 mi W of Montalba
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -95.730
Half dollar-size hail was reported near Montalba.
Thunderstorm Wind, Leon
- When
- October 6, 8:10 PM CST
- Where
- Leon County, 3.5 mi S of Buffalo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.420, -96.060
Thunderstorm Wind, Anderson
- When
- October 6, 8:25 PM CST
- Where
- Anderson County, Frankston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -95.500
The roof was blown off the drive-thru section of a bank. Trees and power lines were also blown down.
Thunderstorm Wind, Anderson
- When
- October 6, 8:29 PM CST
- Where
- Anderson County, 0.69 mi N of Frankston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.060, -95.500
A 60 MPH wind gust was reported.
Flash Flood, Anderson
- When
- October 6, 9:03 PM CST to 11:00 PM CST
- Where
- Anderson County, 0.69 mi N of Frankston to 2.64 mi SE of Frankston
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.060, -95.500
Flood waters were two-feet deep near the intersection of Highway 175 and Highway 155 in Frankston.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Arkansas, October 6 to 9, 20081 death · 1 injured · $350,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in Texas, October 6, 2008$75,000 · EF0 · 6 events
- Flood and Damaging Winds in Kansas, October 6, 2008$19,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in Oklahoma, October 6, 20081.25 in hail · 10 events
- Frost and Freeze in Alaska, October 6 to 7, 20083 events
- Hail and Strong Wind in Arkansas, October 6, 2008$300 · 0.75 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 6 to 7, 20082 events
- Damaging Wind in Kansas, October 6, 200852 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134623, 134557, 134558, 134559, 134633, 134624, 134556, 134635, 134638, 134564, 134566, 134568, 134560, 134561, 134562, 134563, 134565, 134567.